Discussions that mention diovan

High & Low Blood Pressure board


My husband is freaking out. He feels he's gained weight on Diovan. Has anyone else noticed this. Is there any other b/p medication that DOES NOT CAUSE WEIGHT GAIN AND DOES NOT CAUSE ERECTILE DYSFUNCTION?

He doesn't want a beta blocker - too many side effects especially ED, He was on ACE Inhibitor - Monopril - and got the "cough" but now he's willing to exchange the weight gain for the cough.

Is there any type of b/p medication that does not cause these two problems mentioned above. I do know everyone is different and experiences different side effects,from different medications, but overall there has to be one that could satisfy my husband's needs. Anyone? :confused: :confused
I was taking Diovan for 3 years and during that time I gained weight. I asked the doctor and he said the only reason I had gained weight was from taking in more calories than I was required. He said to watch my portion sizes. I now take Benicar hct that has a diuretic. I do not have to take potasium supplements. If you eat alot of fruits and vegetables you get plenty of potasium. Maybe lowering your blood pressure causes the weight gain? Your heart does not have to work as hard to pump blood . I feel more relaxed since I have my bp under control so maybe my metabolism has slowed down also.. I have started really watching my diet closely and portion sizes and I have stopped eating the high glycemic carbs like white bread, rolls, pasta, refined products, sugar and I am eating more whole grain products and I have read that this kind of diet is suppposed to help you lose weight. I only need to lose about 10 pounds.
Is there some reason he can't take the Diovan HCT instead of Diovan?